I'll try and make this as specific as possible.
I had my first ever yeast infection November 2017 right after my period. It was itchy as all hell and when I looked inside it was completely white like I've never seen before. I talked to a few friends and they all said take a Monistat and it'll be gone in a week. WRONG. The monistat (1-day) burned my vulva! I was on fire and swollen and when I saw everyone else had those side effects I went to urgent care and got a diflucan.
The following day I had a pelvic exam with my gyno and she gave me another diflucan to take a few days later and some antibiotics to take after so I could clear up a possible bacterial infection.
Month passes and I'm finally feeling back to normal I'm having sex with my boyfriend aand everything feels great...until I get my period again. My tampons are itchy around my vulva and irritate me. (they're unscented). Not enough to make me stop using them but I could feel something coming on. Two days after my period I have sex with my bf and it just felt weirdly irritated down there so I took a diflucan thinking it may be yeast again. A week or two passes and I'm still having that irritation, even worse I get my period again mid-December and the tampons irritate me again. I go to a walk-in gyno center and they tell me I have yeast but not enough to make me get more diflucan and they said I shoudl take probiotics etc. So that's what I do but I'm not satisfied.
By January 4th I go to another gyno and tell her my situation. She suspects BV, takes a swab, and prescribes me antibiotics (again). Then a few days after the last dose I finally have relief. But then she sends me the swab back and it says I'm perfectly normal, NO BV, NO yeast, and suspects I'm still sensitive down there from the burning Monistat, yeast! She told me to avoid irritants and the sensitivity will go away in a "month or so"
I had one week where I was relieved and then one night mid-January I was stressed and all of a sudden I felt it creeping back! I was so upset and made yet ANOTHER appt for a gyno appt that's happening next week at my original gyno. I got my period february 1st and used tampons (like an idiot) and it was unbearable. Burning, itching, could barely sit only to realize I was using scented tampons during my cycle and during my january cycle! Now Im having my period again from the stress and using pads but even they kind of bother the skin down there. It's almost like my blood is irritating my vulva!
Also, to note, I had sex after my cycle and it actually got swollen. Not like it was during Monistat but clearly the skin is not happy as I probably was not properly lubricated and still raw from the scented tampon irritation.
My question is...is this contact dermatitis due to the fact that my skin never fully healed from the monistat burn? has anyone had this before?! I'm not particularly sensitive, in fact, I've used scented tampons before without issues. Is it possible to have yeast on my vulva alone? Not inside the vaginal canal?
More info: I'm 27, checked for STDs, have had two partners in my life, never had infections or issues before until November. Don't have diabetes or nerve issues either. Also, on lo estrogen birth control. This is all making me depressed because I just want to get better and have my sex life fully back. I tried doing once a week but the irritation stays with me for a day or two after so it becomes unpleasant. HELP!